Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 167, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Sep 30, 2015, 1:22 AM EDT for Lancaster County, Lebanon County, Schuylkill County, Pennsylvania. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 30, 2015, 1:22 AM EDT (05:22 UTC)
- Expired
- Sep 30, 2015, 2:30 AM EDT
- In force
- 68 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Lancaster County, PA, Lebanon County, PA, Schuylkill County, PA
The radar
The Philadelphia radar (KDIX), 152 km from the middle of the area, began a volume at 05:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 5.4 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 965 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 518 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 316 m²/s²
- 0-3 km storm-relative helicity
- 398 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 10.2
The text
As transmitted, in the capitals the NWS used until 2016.
521
WUUS51 KCTP 300522
SVRCTP
PAC071-075-107-300630-
/O.NEW.KCTP.SV.W.0167.150930T0522Z-150930T0630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
122 AM EDT WED SEP 30 2015
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN LEBANON COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
SOUTHEASTERN SCHUYLKILL COUNTY IN CENTRAL PENNSYLVANIA...
NORTHEASTERN LANCASTER COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
* UNTIL 230 AM EDT
* AT 120 AM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS OF 60 TO 70 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
BRICKERVILLE TO NEAR DENVER TO NEAR NEW HOLLAND...AND MOVING
NORTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
AKRON...CORNWALL...SCHUYLKILL HAVEN...NEW HOLLAND...EPHRATA...
MYERSTOWN...RENNINGERS...ADAMSTOWN...BRICKERVILLE...
SCHAEFFERSTOWN...NEW PHILADELPHIA...ORWIGSBURG...RICHLAND...
TUSCARORA...CHURCHTOWN...NEWMANSTOWN...REAMSTOWN...
KLEINFELTERSVILLE...SNYDERS AND DENVER.
THIS INCLUDES THE PENNSYLVANIA TURNPIKE FROM MILE MARKERS 267 TO 295.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE THUNDERSTORM WIND GUSTS ARE EXPECTED TO PRODUCE DAMAGE. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING.
THESE STORMS HAVE ALREADY MADE WIND DAMAGE IN LANCASTER COUNTY WITH
DOWNED TREES ONTO HOMES IN EAST HEMPFIELD TOWNSHIP. THIS IS A VERY
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
&&
LAT...LON 4064 7600 4057 7602 4058 7607 4052 7625
4042 7631 4015 7590 4003 7603 4016 7621
4022 7645 4077 7609 4078 7583 4075 7577
4074 7577
TIME...MOT...LOC 0520Z 210DEG 28KT 4025 7632 4025 7615 4009 7604
$$
LAMBERT1 follow-up statement
840
WWUS51 KCTP 300551
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
151 AM EDT WED SEP 30 2015
PAC071-075-300559-
/O.CAN.KCTP.SV.W.0167.000000T0000Z-150930T0630Z/
LEBANON PA-LANCASTER PA-
151 AM EDT WED SEP 30 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LEBANON AND
NORTHEASTERN LANCASTER COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED NORTH AND
EAST OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4064 7600 4057 7602 4058 7607 4052 7625
4053 7625 4077 7609 4078 7583 4075 7577
4074 7577
TIME...MOT...LOC 0549Z 210DEG 28KT 4044 7618 4044 7601 4028 7590
$$
PAC107-300630-
/O.CON.KCTP.SV.W.0167.000000T0000Z-150930T0630Z/
SCHUYLKILL PA-
151 AM EDT WED SEP 30 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM EDT
FOR SOUTHEASTERN SCHUYLKILL COUNTY...
AT 149 AM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
BERNVILLE TO FAIRVIEW HGTS TO NEAR READING...MOVING NORTHEAST AT 30
MPH.
LOCATIONS IMPACTED INCLUDE...
SCHUYLKILL HAVEN...ORWIGSBURG...RENNINGERS...TUSCARORA...SNYDERS...
NEW PHILADELPHIA...MCKEANSBURG...BROCKTON...LANDINGVILLE...PORT
CLINTON...KASKA...MIDDLEPORT...NEW RINGGOLD...SUMMIT STATION...
MARY-D...LAKE WYNONAH...AUBURN...DEER LAKE...CRESSONA AND PENN STATE
SCHUYLKILL.
LAT...LON 4064 7600 4057 7602 4058 7607 4052 7625
4053 7625 4077 7609 4078 7583 4075 7577
4074 7577
TIME...MOT...LOC 0549Z 210DEG 28KT 4044 7618 4044 7601 4028 7590
$$
LAMBERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 29, 9:42 PM EDT, 3 hours 40 minutes earlier.
Area forecast discussion, Sep 29, 9:42 PM EDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 942 PM EDT TUE SEP 29 2015 .SYNOPSIS... A COLD FRONT OVER THE EASTERN GREAT LAKES WILL STALL OVER NORTHWEST PA THIS EVENING. AN EXTENSIVE NORTHEAST TO SOUTHWEST PLUME OF TROPICAL MOISTURE WILL FOCUS MOISTURE ALONG THE FRONTAL BOUNDARY AND BRING WIDESPREAD HEAVY RAIN TO MUCH OF CENTRAL AND EASTERN PENNSYLVANIA TONIGHT AND WEDNESDAY. A BRIEF 24 TO 36 HOUR PERIOD OF DRYING WILL OCCUR WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...WITH PLENTY OF CLOUDS AND UNSETTLED CONDITIONS CONTINUING ACROSS THE EAST...AS A SLOW MOVING COASTAL LOW AFFECTS PORTIONS OF THE MID ATLANTIC REGION LATE IN THE WEEK AND THIS COMING WEEKEND. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... EVENING WATER VAPOR LOOP SHOWS MID LVL SHORTWAVE LIFTING UP THE CENTRAL APPALACHIANS TOWARD SOUTHERN PA. SSERLY LL JET PRECEDING THIS FEATURE AND ASSOC MFLUX WILL CAUSE RAIN INTENSITY TO RAMP UP ACROSS MUCH OF EASTERN PA LATE THIS EVENING. MEANWHILE...FGEN FORCING ASSOC WITH UPPER JET ENTRANCE REGION WILL CONTINUE TO FOCUS A BAND OF HEAVY RAIN ACROSS THE NW MTNS....WHERE RADAR AND GROUND TRUTH INDICATES A NARROW BAND OF 5-6 INCHES HAS FALLEN AS OF 01Z. SOME LIGHTNING STRIKES NOTED ACROSS N VIRGINIA AND BE SURPRISED IF THERE WERE A FEW RUMBLES ACROSS THE SE COUNTIES LATE THIS EVENING WITHIN PLUME OF MARGINALLY UNSTABLE TROPICAL AIR AHEAD OF ADVANCING SHORTWAVE. A BLEND OF LATEST GUIDANCE CONTINUES TO PLACE THE HEAVIEST RAINFALL TOTALS ACROSS THE NW COUNTIES...WHERE FGEN FORCING SHOULD RESULT IN A FAIRLY LONG DURATION MOD/HVY RAINFALL. FURTHER EAST...RAINFALL TOTALS HAVE BEEN MUCH LOWER SO FAR AND EXPECT A FAIRLY RAPID SHUT OFF OF THE HEAVIEST RAIN WITH PASSAGE OF SHORTWAVE BTWN ARND 06Z. THUS...GREATEST THREAT OF FLOODING CONTINUES TO BE ACROSS THE NW MTNS...WHERE BLEND OF MDL GUIDANCE SUPPORTS A NARROW BAND OF 4-8 INCH TOTALS FROM ELK CO NE INTO POTTER CO....WHERE FLOOD WARNINGS ARE IN EFFECT. ELSEWHERE...1-3 INCH AMTS APPEAR MOST LIKELY ACROSS THE REMAINDER OF CENTRAL PA. COVERAGE OF RAIN SHOULD DIMINISH LATE TONIGHT...AS BEST FORCING ASSOC W/LL JET LIFTS NORTH OF THE AREA. HOWEVER...SCT SHOWERS WILL REMAIN POSSIBLE ASSOC WITH SFC COLD FRONT MOVING IN FROM THE WEST. DRY ANTECEDENT CONDS WILL MITIGATE THE EFFECTS OF THE HVY RAIN. HOWEVER...STRONG STATIONARY FORCING COINCIDENT WITH TROPICAL 2" PW WITH OROGRAPHIC ENHANCEMENT IS A POTENT FLASH FLOOD SETUP AT ANY TIME...AND SMALL STREAMS AND CREEKS WILL HAVE A MAJOR RESPONSE TO SUCH WIDESPREAD RAINFALL. LATEST MDL DATA STRONGLY IMPLIES ONE HOUR RAINFALL AMOUNTS OVER 2 INCHES WOULD BE SUFFICIENT FOR STREAMS TO REACH BANKFULL. NO CHANGES TO FF WATCH ATTM. HOWEVER...GREATEST THREAT CONTINUES TO BE FROM NW CLEARFIELD/S ELK COUNTIES NE THRU POTTER CO. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/... STEADY/LIGHTER RAINFALL IS LIKELY TO PERSIST INTO LATE WED AM ACROSS THE N MTNS ASSOC WITH FGEN FORCING WITHIN JET ENTRANCE REGION. ELSEWHERE...SCT SHOWERS EXPECTED WITH PASSAGE OF TRAILING COLD FRONT. BULK OF LATEST MDL DATA INDICATES ONLY LIGHT ADDITIONAL RAINFALL AMTS AFTER DAWN. AS COLD FRONT CLEARS THE AREA...EXPECT ANY LINGERING SHOWERS TO TAPER OFF FROM WEST TO EAST. TIGHT PRES GRADIENT IN WAKE OF FRONT WILL PRODUCE GUSTY NNW WINDS ON WED. BUFKIT SOUNDINGS SUPPORT GUSTS BTWN 20-25 MPH. STEADY OR SLOWLY FALLING TEMPS EXPECTED WED...AS LOW LVL CAA OVERSPREADS THE AREA AND SKIES REMAIN CLOUDY. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... MAIN CHANGE WAS TO LOWER TEMPS SOME FOR THU INTO FRIDAY AND EDGE POPS UP SOME. HARD TO SEE MUCH CLEARING...AND GIVEN SOURCE REGION OF THE AIRMASS TO THE NORTH...HARD TO SEE TEMPERATURES GOING VERY FAR. FIRST HEAVY RAIN EVENT THIS AFTERNOON SUPPORTED BY 70 DEGREE PLUS DEWPOINTS AND NW MOVING ELEMENTS FROM THE WESTERN ATLANTIC. NOT EXPECTING MUCH IN THE WAY OF QPF FROM LATER WED INTO THE FIRST PART OF FRIDAY...BUT TREND IS FOR THE COLD FRONT NOT TO PUSH VERY FAR SOUTHEAST...THUS WOULD EXPECT SOME PATCHY LIGHT RAIN AT TIMES. THE MAIN PROBLEM IS THE WEEKEND. THE 850 MB FRONT IS NEAR THE CWA...WITH A STRONG EASTERLY FLOW BETWEEN A HIGH TO THE NORTH...AND LOW PRESSURE TO THE SOUTH. THUS DID UP POPS SOME...AND LOWER TEMPERATURES A LITTLE. POTENTIAL IS THERE FOR MORE HEAVY RAIN. STILL EXPECT SOME IMPROVEMENT FROM SOUTH TO NORTH ON SUNDAY...AS THE LOW LIFTS NORTHWARD. MORE OF A NW FLOW AFTER THIS...THUS WENT WITH A DRY FCST FOR MONDAY INTO TUE. && .AVIATION /01Z WEDNESDAY THROUGH SUNDAY/... ONDITIONS ACROSS THE SE NOT BAD. HOWEVER...MODELS AND OBSERVATIONAL DATA SHOW MORE IN THE WAY OF WIDESPREAD RAIN AND LOWER CIGS ETC...WILL WORK INTO THE AREA THIS AFT...AND WILL LINGER INTO WED MORNING. SOME IMPROVEMENT AS ONE HEADS INTO WED AFT...AS COLD FRONT EDGES TO THE SOUTHEAST SOME. GUSTY NE TO NW WINDS LATE TONIGHT INTO WED. LESS THAN GREAT CONDITIONS FOR AVIATION EXPECTED INTO THE WEEKEND...AS COLD FRONT TRYS TO BACK WESTWARD...AS TROPICAL MOISTURE WORKS BACK TO THE NORTH. OUTLOOK... WED...WIDESPREAD REDUCTIONS IN RAIN EARLY. TAPERING TO SCT SHOWERS WITH GRADUAL IMPROVEMENT IN THE AFTERNOON. THU-SUN...CHC OF RAIN...GUSTY WINDS. && .CTP WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR PAZ004>006- 010>012-017>019-024>028-033>037-041-042-045-046-049-050-056- 063. && SYNOPSIS...DEVOIR NEAR TERM...FITZGERALD SHORT TERM...DEVOIR/FITZGERALD LONG TERM...MARTIN AVIATION...MARTIN
Hazardous weather outlook, Sep 29, 10:07 AM EDT, 15 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1007 AM EDT TUE SEP 29 2015 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049-050- 056-063-301415- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-PERRY- CUMBERLAND- 1007 AM EDT TUE SEP 29 2015 ...FLASH FLOOD WATCH IN EFFECT FROM 4 PM EDT THIS AFTERNOON THROUGH WEDNESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING. ANOTHER MODERATE...TO HEAVY RAIN EVENT IS POSSIBLE ACROSS MAINLY THE SOUTHEASTERN HALF OF THE STATE LATE FRIDAY THROUGH SUNDAY AS A DEEPENING AND SLOW-MOVING UPPER LEVEL LOW TRIES TO PULL DEEP MOISTURE INLAND FROM THE MID ATLANTIC COAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ051>053-057>059-064>066-301415- MONTOUR-NORTHUMBERLAND-COLUMBIA-DAUPHIN-SCHUYLKILL-LEBANON-ADAMS- YORK-LANCASTER- 1007 AM EDT TUE SEP 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PERIODS OF MODERATE TO HEAVY RAIN AND EVEN A FEW ISOLATED THUNDERSTORMS WILL OCCUR ACROSS THE REGION LATE TODAY INTO WEDNESDAY. SIGNIFICANT RISES WILL BE LIKELY ON SMALL STREAMS AND CREEKS NEXT 24 HOURS. AT THIS TIME...THERE IS JUST A SLIGHT CHANCE OF FLOODING OF CREEKS AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ANOTHER MODERATE...TO HEAVY RAIN EVENT IS POSSIBLE ACROSS MAINLY THE SOUTHEASTERN HALF OF THE STATE LATE FRIDAY THROUGH SUNDAY AS A DEEPENING AND SLOW-MOVING UPPER LEVEL LOW TRIES TO PULL DEEP MOISTURE INLAND FROM THE MID ATLANTIC COAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEVOIR
In the hours before
Special weather statement, Sep 30, 12:54 AM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1254 AM EDT WED SEP 30 2015
PAZ059-066-300545-
LANCASTER PA-LEBANON PA-
1254 AM EDT WED SEP 30 2015
...THIS IS A SPECIAL WEATHER STATEMENT FOR LEBANON...AND LANCASTER
COUNTIES UNTIL 145 AM EDT...
AT 1253 AM EDT...DOPPLER RADAR INDICATED SHOWERS WITH STRONG WIND
GUSTS OF 35 TO 45 MPH ALONG A LINE EXTENDING FROM NEAR MANHEIM TO
NEAR BAREVILLE TO NEAR QUARRYVILLE...AND MOVING NORTHEAST AT 35 MPH.
THESE SHOWERS WILL BE NEAR...
BRICKERVILLE...NEW HOLLAND AND BAREVILLE AROUND 100 AM EDT.
SCHAEFFERSTOWN...TERRE HILL AND EPHRATA AROUND 105 AM EDT.
KLEINFELTERSVILLE...ADAMSTOWN AND REAMSTOWN AROUND 110 AM EDT.
NEWMANSTOWN...RICHLAND AND MYERSTOWN AROUND 115 AM EDT.
GAP AROUND 120 AM EDT.
CHURCHTOWN AROUND 135 AM EDT.
OTHER LOCATIONS IMPACTED BY THESE SHOWERS INCLUDE BOWMANSVILLE...
GORDONVILLE...BLUE BALL...LAMPETER AND GEORGETOWN.
THIS INCLUDES THE PENNSYLVANIA TURNPIKE FROM MILE MARKERS 265 TO 295.
LAT...LON 4018 7652 4042 7632 4014 7588 4011 7594
4004 7593 3996 7599 3987 7599 3988 7600
3980 7604 3973 7613
TIME...MOT...LOC 0453Z 222DEG 29KT 4021 7636 4010 7617 3984 7616
LAMBERTThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 8:29 PM EDT | Areal Flood Warning | CTP | Cameron, Clearfield, Elk, McKean, Potter, Tioga | 6 hr |
| Sep 29, 9:41 PM EDT | Areal Flood Advisory | CTP | Adams, Lancaster, York | 4 hr |
| Sep 29, 11:49 PM EDT | Areal Flood Warning | CTP | Lancaster, Lebanon, York | 3 hr |
| Sep 30, 12:54 AM EDT | Special Weather Statement | CTP | Lancaster | 51 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.